Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 21, 2021, 1:45 PM CDT for Fayette County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2021, 1:45 PM CDT (18:45 UTC)
- Expired
- Aug 21, 2021, 2:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Fayette County, AL
The radar
The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558
WWUS84 KBMX 211845
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
145 PM CDT Sat Aug 21 2021
ALZ011>013-015-022-023-211930-
Fayette AL-Walker AL-Pickens AL-Tuscaloosa AL-Marion AL-Lamar AL-
145 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northwestern Walker,
northwestern Tuscaloosa, southeastern Marion, northeastern Pickens,
Fayette and southeastern Lamar Counties through 230 PM CDT...
At 144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winfield to Millport. Movement was east at
25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winfield, Fayette, Carbon Hill, Millport, Guin, Berry, Brilliant,
Glen Allen, Kennedy, Kansas, Nauvoo, Belk, Gu-
Win, Eldridge, Bankston, Bluff, Ashcraft Corner, Blooming Grove, Twin
and Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 8732 3341 8768 3356 8820 3379 8805
3401 8786
TIME...MOT...LOC 1844Z 285DEG 22KT 3396 8779 3356 8808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 1:37 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 21, 1:37 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 137 PM CDT Sat Aug 21 2021 .SHORT TERM... /Updated at 1231 PM CDT Sat Aug 21 2021/ Through Sunday. Features of Interest: Broad ridging aloft encompassed much of the Southern Plains and this extended southeast over much of Florida and the Northern Gulf of Mexico. A closed low was analyzed over the Pacific Northwest and over the Central Appalachian Mountains. A mesoscale convective vortex (MCV) was analyzed across South-Central Tennessee at this writing and was moving southeast into Northern Alabama. A surface low was analyzed over far Southern Illinois with a weak stationary front extending southeast of the low across Central and Southeast Tennessee into Northern Georgia. Surface high pressure was analyzed over the Northern Gulf of Mexico that extended east across South Florida. Near Term: Scattered showers with a few thunderstorms continue to develop and move to the southeast across the forecast area early this afternoon. We are closely monitoring heavier rain and thunderstorm activity located across Southern Central Tennessee that has produced flooding west of the Nashville Metro Area for much of this morning. Expect showers with some thunderstorms to continue to develop and increase in coverage through the afternoon and into the early evening hours with the heaviest activity expected later this afternoon as the activity to our north moves into the area. Despite increased cloud cover across much of the northern and central portions of the forecast area, a west to southwesterly flow in the lower levels is helping to transport warmer temperatures and maintain high levels of moisture in the low levels. Sufficient destabilization is expected to materialize which should support the ongoing convection along with additional development through the rest of the afternoon hours. Enough wind shear is expected to be present across the area to support some organized storms that will pose a risk for damaging winds. A more prominent risk will be for localized flooding, especially in urbanized, poor drainage and low- lying areas that experience multiple rounds of shower and thunderstorm activity through the afternoon and into the evening. Short Term: Expect increasing clouds especially across the southern half of Central Alabama through this afternoon with numerous showers and storms continuing. Winds will be out of the west 5- 10 mph. Highs will range from the lower 80s north to around 90 south. Tonight: Lingering showers and a few thunderstorms will persist across the southeastern portion of the forecast area while another impulse may support more showers and thunderstorms moving into the northwestern portions of the forecast area later tonight. Winds will be light out of the west to southwest 3-6 mph. Lows will range from around 70 north and northeast to readings in the lower to mid 70s south and west. Sunday: Chances for showers and thunderstorms will be greatest across the southeast portion of the forecast area with lower chances across the north and far northwest. Winds will shift from westerly to northwest through the day with speeds from 6-12 mph. High temperatures will range from the upper 80s north and northeast to readings in the lower 90s south and west. 05 .LONG TERM... /Updated at 0128 PM CDT Sat Aug 21 2021/ Sunday night through Friday. No significant changes to the extended forecast. Diurnal convection will be confined to the far southeast counties Monday and Tuesday and an upper ridge builds in from the west. Afternoon temperatures both days will climb into the lower to middle 90s with dewpoints in the 70s. This will produce heat indices near 105 degrees. By the middle of next week, an easterly wave will nudge itself under the upper ridge and bring increasing rain chances and cooler daytime temperatures to Central Alabama. 58/rose Previous long-term discussion: /Updated at 0334 AM CDT Sat Aug 21 2021/ Sunday night through Friday. Ridging builds in across the Southern CONUS late Sunday night into much of the upcoming week. There could be some lingering showers and thunderstorms in the southeastern portions of Central AL Sunday night before the main trough axis shifts further east. This amplified ridge persists across the region Monday through at least Tuesday night, leading to a warming trend as we start off the week. Heat indices both Monday and Tuesday afternoons could reach into the 100-105+ degree range, prompting some heat illness concerns, so I'll continue to advertise that in the hazardous weather outlook. As we head into mid-week, the ridging pattern begins to weaken/flatten across the Southern CONUS as an upper low moves westward out of the Atlantic towards the FL/GA/SC coastlines. Models vary substantially on this are of low pressure, but generally bring somewhere into the Southeastern CONUS, increasing rain chances Thursday into Friday. For now, I'll simply trend PoPs upwards toward the end of the week, but confidence is low, so this forecast will likely change in coming days. 25/Owen && .AVIATION... 18Z TAF Discussion. SHRA/TSRA will continue to be the main aviation impacts during the short-term period, mainly affecting northern terminals this afternoon and southern terminals later in the afternoon and evening. Development of additional showers and storms that will impact terminals between 00z and 06z tonight is more in question, and have kept VCTS in the TAFs for now due to this certainty. Amendments will likely be needed based on storm development and motion through the evening hours tonight. At least MVFR stratus can be expected to develop areawide overnight tonight and have trended lower for cigs through Sunday morning. 56/GDG && .FIRE WEATHER... Abundant moisture remains across the area and will lead to elevated rain chances through tomorrow. Decreasing rain chances early next week as an upper ridge builds over the area. Hot and humid conditions expected Monday and Tuesday. Northwest transport winds expected through the weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 89 71 93 71 / 40 40 10 10 0 Anniston 72 89 72 93 72 / 40 50 10 10 0 Birmingham 72 90 73 93 73 / 50 50 10 10 0 Tuscaloosa 73 90 74 95 74 / 60 50 10 10 0 Calera 73 89 73 93 74 / 50 60 10 10 0 Auburn 72 88 72 91 73 / 40 70 30 20 0 Montgomery 74 92 74 95 74 / 40 70 30 30 0 Troy 73 91 73 94 73 / 40 70 40 40 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Aug 21, 3:38 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 338 AM CDT Sat Aug 21 2021 ALZ011>015-017>050-221145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 338 AM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Heavy rainfall from thunderstorms may lead to localized flooding. A few strong to severe storms are possible this afternoon with damaging winds up to 60 miles per hour possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heat indices may reach 105 degrees each afternoon Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Aug 21, 1:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
145 PM CDT Sat Aug 21 2021
ALZ011>013-015-022-023-211930-
Fayette AL-Walker AL-Pickens AL-Tuscaloosa AL-Marion AL-Lamar AL-
145 PM CDT Sat Aug 21 2021
...Strong thunderstorms will impact portions of northwestern Walker,
northwestern Tuscaloosa, southeastern Marion, northeastern Pickens,
Fayette and southeastern Lamar Counties through 230 PM CDT...
At 144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Winfield to Millport. Movement was east at
25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Winfield, Fayette, Carbon Hill, Millport, Guin, Berry, Brilliant,
Glen Allen, Kennedy, Kansas, Nauvoo, Belk, Gu-
Win, Eldridge, Bankston, Bluff, Ashcraft Corner, Blooming Grove, Twin
and Tucker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3399 8732 3341 8768 3356 8820 3379 8805
3401 8786
TIME...MOT...LOC 1844Z 285DEG 22KT 3396 8779 3356 8808
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
89^GSatterwhiteThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:27 PM CDT | Areal Flood Advisory | BMX | Elmore | 3 hr |
| Aug 21, 2:11 PM CDT | Special Weather Statement | BMX | Winston | 49 min |
| Aug 21, 2:30 PM CDT | Special Weather Statement | BMX | Walker | 45 min |
| Aug 21, 3:02 PM CDT | Special Weather Statement | BMX | Walker | 28 min |
| Aug 21, 3:12 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 48 min |
| Aug 21, 3:17 PM CDT | Special Weather Statement | BMX | Cullman | 43 min |
| Aug 21, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Walker | 30 min |
| Aug 21, 3:37 PM CDT | Special Weather Statement | BMX | Hale | 38 min |
| Aug 21, 3:45 PM CDT | Special Weather Statement | BMX | Bibb | 30 min |
| Aug 21, 4:58 PM CDT | Special Weather Statement | BMX | Dallas | 47 min |
| Aug 21, 5:53 PM CDT | Special Weather Statement | BMX | Montgomery | 52 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.